Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 333, NWS Fort Worth, TX

July 13, 2007Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2007, 8:04 PM CDT for Bell County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 8:04 PM CDT (01:04 UTC)
Expired
Jul 13, 2007, 8:30 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 140105
SVRFWD
TXC027-140130-
/O.NEW.KFWD.SV.W.0333.070714T0104Z-070714T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  STAMPEDE IN NORTH CENTRAL BELL COUNTY...OR ABOUT 11 MILES
  NORTHWEST OF TEMPLE...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN BELL COUNTY AT 820 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3132 9742 3129 9748 3118 9747 3118 9734
      3128 9737

$$
1 follow-up statement
000 
WWUS54 KFWD 140129
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT FRI JUL 13 2007

TXC027-140137-
/O.EXP.KFWD.SV.W.0333.000000T0000Z-070714T0130Z/
BELL TX-
829 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL BELL
COUNTY EXPIRES AT 830 PM CDT...

AT 827 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

HOWEVER...LOCALIZED FLASH FLOODING IS STILL POSSIBLE WITH THE LINE 
OF STORMS THAT HAS DEVELOPED. RAINFALL TOTALS OF UP TO ONE INCH PER 
HOUR ARE POSSIBLE. MINOR FLOODING OF CREEKS AND STREAMS AND COUNTY 
ROADS MAY OCCUR.

LAT...LON 3132 9742 3129 9748 3118 9747 3118 9734
      3128 9737

$$

82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:15 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 13, 6:15 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT FRI JUL 13 2007

.AVIATION...
WILL SHOW MVFR CIGS IN THE METROPLEX WITH SOME VICINITY SHOWERS FOR
THIS EVENING AS SHORTWAVE MOVES THROUGH WITH LITTLE INSTABILITY TO
WORK WITH.  MOS SHOWS CIGS LIFTING TO VFR LATE THIS EVENING BEFORE
SETTLING BACK DOWN AT MVFR TOWARD SUNRISE...AND SEE NO REASON TO
DISCOUNT THIS.  WACO WILL HAVE A CHANCE OF THUNDERSTORMS THROUGH
ABOUT 11 PM...OTHERWISE WILL BE VFR. MVFR CIGS ALSO POSSIBLE LATE
TONIGHT BEHIND THE WEAK FRONT AT WACO. WILL SHOW VFR PREVAILING
AFTER MID MORNING SATURDAY THROUGH THE AFTERNOON HOURS WITH NO
CONVECTION IN THE TAFS FOR ALL SITES. WINDS WILL BE LIGHT NORTHERLY.

TR.92

&&

.DISCUSSION...
...YET ANOTHER DAY WITH A LOW CONFIDENCE FORECAST

THE NORTHWEST FLOW ALOFT CONTINUES...WITH A SERIES OF UPPER LEVEL
DISTURBANCES MOVING ACROSS NORTH NORTH TEXAS DURING THE NEXT WEEK.
WE WONT SEE MAJOR OUTBREAKS OF HEAVY RAIN DAILY. NEVERTHELESS...THERE
WILL BE A FEW DAYS WITH HEAVY RAINFALL PROBLEMS THROUGH THE NEXT
WEEK.

WE ARE PUTTING HEAVY RAIN POSSIBLE IN THE EASTERN AND
SOUTHEASTERN ZONES TONIGHT...AS THE MOST UNSTABLE AIR AND SEVERAL
AREAS OF LOW-LEVEL MOISTURE CONVERGENCE (AREAS WHERE STORMS ARE
MOST LIKELY TO FORM) EXIST.

WE HAVE DECIDED NOT TO ISSUE A NEW FLASH FLOOD WATCH AT THIS
TIME...BECAUSE OF GREAT UNCERTAINTY IN THE MODELS RAINFALL
FORECASTS. HOWEVER...WE THINK THE SOUTHEAST ZONES ARE THE MOST
LIKELY TO RECEIVE SOME HEAVY RAIN TONIGHT. FURTHERMORE...AN EXITING
UPPER LEVEL DISTURBANCE FURTHER NORTHWEST COULD AFFECT THE
NORTHERN AND CENTRAL PORTION OF NORTH TEXAS LATER TONIGHT...BUT
THERE IS A QUESTION OF WHETHER OR NOT THE WORKED OVER (PARTIALLY
STABILIZED) ATMOSPHERE WILL RECOVER IN THAT AREA...SUFFICIENTLY TO
PRODUCE HEAVY RAINFALL.

ONCE AGAIN...WE HAVE LOW RAIN CHANCES THROUGHOUT THE NEXT SEVEN
DAYS...WITH CONSIDERABLE UNCERTAINTY AS TO WHICH DAYS WILL OFFER
THE GREATEST RISK OF HEAVY RAIN.   #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  86  71  93  72 /  50  50  30  40  20
WACO, TX              72  88  70  92  70 /  60  60  50  40  20
PARIS, TX             69  83  68  91  69 /  70  50  50  40  20
DENTON, TX            69  89  67  94  69 /  50  50  30  30  20
MCKINNEY, TX          69  88  68  94  67 /  60  50  30  40  20
DALLAS, TX            71  89  73  93  73 /  60  50  30  40  20
TERRELL, TX           71  87  69  92  71 /  60  60  50  40  20
CORSICANA, TX         72  86  70  90  70 /  60  60  50  40  30
TEMPLE, TX            72  87  69  92  69 /  60  60  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/26
Hazardous weather outlook, Jul 13, 4:20 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT FRI JUL 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
420 PM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF MODERATE TO HEAVY
RAINFALL ALONG WITH CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO
NORTH TEXAS THROUGH THIS EVENING. HEAVY RAINFALL WILL BE THE MAIN
THREAT WITH THIS ACTIVITY. THE MOST LIKELY PLACE FOR LOCALIZED
FLOODING WILL BE SOUTHEAST OF A LINE FROM KILLEEN...TO
HILLSBORO...TO CANTON.

.DAYS TWO THROUGH SEVEN...
AN UPPER LEVEL DISTURBANCE WILL LINGER AND SLOWLY WEAKEN OVER THE
REGION THROUGH MID WEEK. SCATTERED THUNDERSTORM WILL BE POSSIBLE
FROM SATURDAY THROUGH THURSDAY. HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20
THROUGH THIS EVENING.

13

In the hours before

Special weather statement, Jul 13, 2:25 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CDT FRI JUL 13 2007

TXZ135-132000-
HENDERSON TX-
225 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN HENDERSON COUNTY

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TOOL....MOVING SOUTHEAST AT 15 MPH.  THIS
STORM WILL MOVE ACROSS CEDAR CREEK RESERVOIR BY 240 PM. BOATERS
SHOULD HEAD FOR SHORE AND SEEK SHELTER.

CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...ENCHANTED
OAKS...EUSTACE...GUN BARREL CITY...MALAKOFF...SEVEN POINTS AND TOOL.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3234 9624 3224 9624 3212 9592 3231 9586
Special weather statement, Jul 13, 3:23 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT FRI JUL 13 2007

TXZ135-132100-
HENDERSON TX-
323 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDERSON COUNTY

AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF ATHENS...MOVING EAST SOUTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
MALAKOFF...AND CRESCENT CITY

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3227 9605 3214 9606 3209 9580 3226 9578
Special weather statement, Jul 13, 5:03 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 PM CDT FRI JUL 13 2007

TXZ147-148-132230-
ANDERSON TX-FREESTONE TX-
503 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREESTONE COUNTY
  EXTREME WEST CENTRAL ANDERSON COUNTY

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF FAIRFIELD...MOVING SOUTHEAST AT
15 MPH. THIS STORM WAS NEAR SAINT ELMO AND WILL MOVE ACROSS YOUNG
AND FAIRFIELD LAKE BY 530 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL UP TO 2
INCHES...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

LAT...LON 3197 9616 3193 9623 3178 9608 3186 9599
Special weather statement, Jul 13, 6:35 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT FRI JUL 13 2007

TXZ161-140000-
LIMESTONE TX-
635 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LIMESTONE COUNTY

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GROESBECK...MOVING SOUTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GROESBECK...FORT PARKER
STATE PARK...THELMA...AND DOYLE

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3172 9666 3163 9678 3149 9656 3163 9644
Special weather statement, Jul 13, 6:59 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT FRI JUL 13 2007

TXZ159-140030-
MCLENNAN TX-
659 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MCLENNAN COUNTY

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS THE SOUTHERN PART
OF THE COUNTY FROM MCGREGOR TO ROSENTHAL AND HARRISON. THE STORMS
WERE MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BEVERLY HILLS...HEWITT...
LORENA...MCGREGOR...MOODY...RIESEL...ROBINSON AND WOODWAY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3154 9740 3145 9750 3126 9734 3148 9689
      3156 9701 3153 9722
Special weather statement, Jul 13, 7:39 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT FRI JUL 13 2007

TXZ157>159-140115-
MCLENNAN TX-CORYELL TX-BELL TX-
739 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTH CENTRAL BELL COUNTY
  EXTREME EAST CENTRAL CORYELL COUNTY
  SOUTHWESTERN MCLENNAN COUNTY

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MCGREGOR...MOVING SOUTHEAST
AT 10 MPH ALONG THE CORYELL...MCLENNAN AND BELL COUNTY LINE.

CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY...MOODY AND
MOTHER NEFF STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3144 9743 3139 9755 3121 9741 3130 9725

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:39 PM CDTSpecial Weather StatementFWDMcLennan36 min
Jul 13, 9:19 PM CDTSevere Thunderstorm WarningFWDBell23 min
Jul 13, 11:40 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 14, 5:01 AM CDTFlash Flood WarningFWDFreestone, Limestone3 hr
Jul 14, 5:03 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 5:20 AM CDTRiver Flood WarningFWDLimestone40 hr
Jul 14, 6:09 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 14, 7:58 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 8:25 AM CDTRiver Flood WarningFWDHunt, Rockwall12 hr
Jul 14, 8:45 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam48 hr
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam51 hr
Jul 14, 11:25 AM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.